Pulsating and throbbing face with GCA

Has anyone else experienced this. It is really weird and came on after lowering the prednisone. You can actually watch it I guess it is your pulse. Look up picture of the temperal artery, and it goes into the smaller ones, which would be that one. Lasted 8 hours yesterday, little better today after upping pred. to 32. Started 1/2 hour ago. Just wondering if anyone else every experienced this, a new one for me.

4 Replies

oldestnewest
  • Dear Cassey,

    I have GCA and am currently taking 50mg of Prednisone and 20mg of Methotrexate. I have not experienced the pulsing in the temporal artery. Did you have a temporal biopsy recently? I have certainly had the temporal headaches which at times have been vice like, especially on my right side.

    Is this pulsing painful? You may try a cold washcloth over the area to see if that gives you any relief. It sounds like some kind of spasm in that artery. Is your vision being affected, or any new vision changes.

    It might be wise to check with your rheumy if this continues.

    You are in my thoughts. This is a rough haul, step by step. I wish you comfort soon.

  • Thanks Joyful. Throbbing only was for two days. Since bumped up the pred to 32 mgs. Got my biopsy done end of Nov. and 12/1/15 ut on 60 originally. I think you are right as the pictures of the arteries in the head and face the temporal does branch off into the smaller ones in your cheek, etc. Think just have to go a little slower. I get the temporal headaches too, different than a regular headache as only there, sometimes the eye and even the nose and some jaw claudication came back when decreased to quickly. Praying that you feel better soon.

  • Cassey, you should check this out with your rheumy or GP as "throbbing" is usually a symptom of GCA so it could mean that your steroid dose is either being reduced too soon or by too much .

  • Thanks celtic, went up to 32 mgs. now and throbbing is gone and raised artery on left side of temple is almost gone

You may also like...